MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 24 CM HEMOSPLIT ALPHACURVE STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS 24 CM HEMOSPLIT ALPHACURVE STANDARD KIT; DIALYSIS CATHETER
Model Number 5735190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device has been provided.A review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation is currently underway.(expiration date: 09/2019).
 
Event or Problem Description
It was reported approximately two weeks post dialysis catheter placement that the extension leg was allegedly broken.It was further reported that the catheter was removed and a new device was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a device history record (dhr) review was not required as this is the first complaint for this lot number.Investigation summary: one 24 cm hemosplit alphacurve catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for a complete circumferential break in the extension leg, as a short segment of extension leg tubing was observed to be extending from the bifurcation, with the rest of the extension leg and blue hub missing.The profile of the break was slightly inclined, and the break surface did not appear to be planar.One region of the break surface appeared to be smooth with parallel striations, whereas the other region of the break surface appeared to be uneven and rougher and more granular.The break edges appeared to be sharp.Blood/tissue residue was observed throughout the device.After flushing out excessive blood residue, both lumens were separately patent to infusion and aspiration and no leaks were observed.The definitive root cause could not be determined based upon available information.The rough and granular regions on the break surface are consistent with tearing of the tubing.In particular, the observed striations on the break surface are consistent with characteristics of intervals of tearing separated by periods of no tearing.It is possible that the extension leg gradually tore, resulting in a complete break.Poor material selection, degradation of catheter extensions (e.G.Repeated and/or prolonged exposure to acetone and peg-containing ointment and/or repeated/excessive tension/compression/shearing forces on the extension leg may have contributed to the observed break in the extension leg.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
24 CM HEMOSPLIT ALPHACURVE STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8817074
Report Number3006260740-2019-02097
Device Sequence Number10876930
Product Code MSD
UDI-Device Identifier00801741013188
UDI-Public(01)00801741013188
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5735190
Device Catalogue Number5735190
Device Lot NumberREBW1495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight65